Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 21, 2021Mahoning County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 21, 2021, 10:12 AM EDT for Mahoning County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 10:12 AM EDT (14:12 UTC)
Expired
Jun 21, 2021, 11:00 AM EDT
In force
48 min
Issued by
NWS Cleveland, OH

County Mahoning County, OH

The radar

The Pittsburgh radar (KPBZ), 69 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
931 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

872 
WWUS81 KCLE 211412
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
1012 AM EDT Mon Jun 21 2021

OHZ033-211500-
Mahoning-
1012 AM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MAHONING COUNTY...

At 1011 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Canfield to 6 miles southwest of Salem.
Movement was east at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Campbell, Canfield,
Austintown, Struthers, Poland, New Middletown, Lowellville and
Greenford.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4110 8079 4113 8052 4090 8052 4090 8082
      4093 8083 4093 8089 4090 8090 4091 8095
TIME...MOT...LOC 1411Z 255DEG 37KT 4101 8075 4084 8094 

$$

Jaszka

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:45 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 21, 7:45 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
745 AM EDT Mon Jun 21 2021

.SYNOPSIS...
Low pressure will track northeast through the Central Great
Lakes today, pulling a cold front east across the area into
tonight. High pressure and cooler air will arrive in the wake
of the front for the middle of next week. Another low pressure
system will track northeast through the Central Great Lakes
early next week.

&&

.NEAR TERM /THROUGH TUESDAY/...
Strong to severe line of storms has moved out of
Michigan/Indiana early this morning into NW Ohio. A Severe
Thunderstorm Watch remains in effect for Lucas, Wood, Ottawa,
and Sandusky through 6 AM. Thunderstorms early this morning are
being fueled by a 50 knot low level jet that is focused to the
northeast coincident with this line of storms. Damaging winds
remain the primary threat but surface winds that are slightly
backed off Lake Erie across the greater Toledo area does require
monitoring for a low end tornado threat. Some stabilization of
the boundary layer has limited wind gusts for a portion of the
night upstream but recent bowing of the line signals some
concern for stronger winds. 70 degree dewpoints continue to
advect north immediately ahead of this line with ML CAPE values
still in excess of 1000 J/kg.

The stronger portion of this convective line is expected to move
northeast across Lake Erie into Canada, with the trailing
portion of the line weakening as it moves east into North
Central Ohio. The timing of this line has been running 3+ hours
faster than most 00Z models had been showing. With this in mind,
convection this afternoon will hinge on where this residual
boundary/showers resides when daytime heating kicks in and
storms begin to intensify again. This should be at least of the
I-71 corridor where the Storm Prediction Center has the Marginal
Risk of Severe Thunderstorms but will likely be even farther
east. Could see a damaging wind threat return with a few
additional severe thunderstorms this afternoon, mainly in the
noon-6 PM window before the front shifts east of the area.

High pressure will build into the Great Lakes Region on Tuesday
as an upper level trough deepens across the Great Lakes Region.
This will usher in a much cooler airmass with highs on Tuesday
only reaching the 60s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A departing upper level trough will allow a surface high pressure to
build east across the area and allow for a break in precipitation
through Thursday. Another low pressure system may begin to impact
the region on Thursday night as a short wave trough moves across the
area. With winds becoming southerly, increase in moisture advection
and upper level energy may be enough to produce showers for the far
western counties, becoming more widespread in the long term period.
With the high pressure, dewpoints are expected to remain in the 40s
to 50s which will allow for a break in the humidity. High
temperatures will be in the low to mid 80s. Overnight lows are
expected to be cooler, reaching into the 50-60s, with locally cooler
temperatures as a result of diurnal cooling.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
After a brief break in daily precipitation, another trough is
expected to dig south from Canada, enhancing a surface low pressure
across the Great Lakes. Models vary on how deep this low will
develop and exact location, but are consistent with a frontal
boundary moving across the area next weekend and continue to have
the best chance of precipitation on Saturday. Temperatures will
return to near normal with highs in the mid 80s, cooling over the
weekend to the low 80s. Increased moisture advection across the area
will allow muggy conditions to return.

&&

.AVIATION /12Z Monday THROUGH Friday/...
A cold front will move east across the area today. The strongest
thunderstorms are moving east across the eastern portions of the
forecast area and should continue to move out of the region.
Some scattered showers are possible ahead of the cold front this
morning and will cover that with VCSH. Otherwise, some lower
clouds around 2500 feet are expected to move east into the area
later in this period for a time. A period of VFR ceilings
expected later today but another round of lower clouds is
expected later this evening. Winds will be shifting to a more
westerly direction and increase to 15 to 25 knots behind the
cold front today.

Outlook...Non-VFR conditions possible in showers late Thursday
night through Friday.

&&

.MARINE...
Southerly winds will shift to southwesterly by this afternoon and
increase to 15 to 25 knots, persisting through the day. Waves are
expected to build to 4 to 6 feet. As a result, a Small Craft
Advisory has been issued for all nearshore zones along with a Beach
Hazards Statement as the risk of rip currents for Ohio and northwest
Pennsylvania remains high. After the cold front moves through this
afternoon, winds will become north to northwesterly and weaken to 10
to 15 knots by Tuesday morning. On Tuesday, high pressure will build
across the area allowing for primarily calm conditions across the
lake through Thursday. On Friday, another trough will dig south
across the Great Lakes region and will be the next period to watch
for possible marine headlines.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through late tonight for OHZ003-007-
     009>012-089.
PA...Beach Hazards Statement through late tonight for PAZ001.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for LEZ142>149.

&&

SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Lombardy
MARINE...Campbell
Hazardous weather outlook, Jun 21, 8:33 AM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
833 AM EDT Mon Jun 21 2021

OHZ003-007-009-221245-
Lucas-Ottawa-Erie-
833 AM EDT Mon Jun 21 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ006-008-017>019-027-028-036-221245-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-
Marion-
833 AM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-221245-
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland-
Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Southern Erie-
Crawford-
833 AM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Thunderstorms will re-develop across NE ohio and NW Pennsylvania this
afternoon ahead of a cold front. Some thunderstorms may be strong to
severe, generally south and east of a line from Mansfield to Akron to
Meadville. The most likely time frame for severe thunderstorms will
be between Noon and 6 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>012-089-PAZ001-221245-
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
833 AM EDT Mon Jun 21 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Thunderstorms will re-develop across NE ohio and NW Pennsylvania this
afternoon ahead of a cold front. There is a low end chance of a few
strong storms with wind gusts to 50 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 21, 7:29 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
729 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     TSTM WND DMG     WILLOUGHBY HILLS        41.59N 81.44W
06/21/2021                   LAKE               OH   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTED NUMEROUS TREES DOWN IN
            TOWN. TIME ESTIMATED VIA RADAR.

&&
Special weather statement, Jun 21, 7:31 AM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
731 AM EDT Mon Jun 21 2021

OHZ023-033-211215-
Mahoning-Trumbull-
731 AM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN TRUMBULL
AND MAHONING COUNTIES...

At 731 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Lordstown to 7 miles northeast of
Alliance to near Sebring. Movement was east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Niles, Campbell, Hubbard,
Canfield, Sebring, Lordstown, Hilltop, Maplewood Park, Austintown,
Struthers, Girard, McDonald, Poland, Ellsworth, New Middletown and
Lowellville.

LAT...LON 4099 8102 4099 8100 4102 8100 4115 8092
      4124 8052 4090 8052 4090 8082 4093 8083
      4093 8089 4090 8090 4090 8107
TIME...MOT...LOC 1131Z 291DEG 32KT 4114 8086 4098 8101 4093 8106

Clark
Special weather statement, Jun 21, 7:40 AM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
740 AM EDT Mon Jun 21 2021

PAZ001>003-211215-
Northern Erie-Southern Erie-Crawford-
740 AM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ERIE AND CRAWFORD
COUNTIES...

At 740 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Girard to near Edinboro to
Adamsville. Movement was east at 55 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Erie, Meadville, Corry, Edinboro, Titusville, North East, Union City,
Girard, Cambridge Springs, Waterford, Albion, Linesville, Wattsburg,
Adamsville, Canadohta Lake, Riceville, Harmonsburg, Northwest
Harborcreek, Lincolnville and Guys Mills.

LAT...LON 4162 7982 4151 7999 4149 8050 4181 8034
      4201 8041 4209 8018 4212 8013 4213 8014
      4213 8012 4214 8008 4216 8009 4215 8006
      4227 7977 4201 7976 4199 7961 4162 7961
TIME...MOT...LOC 1140Z 255DEG 47KT 4203 8032 4185 8019 4151 8038

Clark
Local storm report, Jun 21, 8:22 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
822 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     TSTM WND DMG     1 N CHARDON             41.60N 81.21W
06/21/2021                   GEAUGA             OH   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTED NUMEROUS TREES AND WIRES
            DOWN IN CHARDON, AT THE CORNER OF
            WINTERGREEN DRIVE AND RAVENNA ROAD. ONE TREE
            FELL ONTO HOUSE. TIME ESTIMATED VIA RADAR.

&&
Special weather statement, Jun 21, 9:52 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
952 AM EDT Mon Jun 21 2021

OHZ032-211415-
Stark-
952 AM EDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL STARK COUNTY...

At 952 AM EDT, a strong thunderstorm was located near Alliance, or 13
miles east of Canton, moving east at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Alliance, Louisville, Robertsville and Maximo.

LAT...LON 4089 8127 4092 8109 4074 8109 4073 8124
TIME...MOT...LOC 1352Z 258DEG 36KT 4082 8112

Jaszka
Special weather statement, Jun 21, 10:12 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1012 AM EDT Mon Jun 21 2021

OHZ033-211500-
Mahoning-
1012 AM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MAHONING COUNTY...

At 1011 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Canfield to 6 miles southwest of Salem.
Movement was east at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Campbell, Canfield,
Austintown, Struthers, Poland, New Middletown, Lowellville and
Greenford.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4110 8079 4113 8052 4090 8052 4090 8082
      4093 8083 4093 8089 4090 8090 4091 8095
TIME...MOT...LOC 1411Z 255DEG 37KT 4101 8075 4084 8094

Jaszka

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:59 PM EDTSpecial Weather StatementCLELucas16 min
Jun 20, 9:18 PM EDTSpecial Marine WarningCLE70 min
Jun 20, 9:34 PM EDTSpecial Weather StatementCLELucas41 min
Jun 20, 10:02 PM EDTSevere Thunderstorm WarningCLELucas, Wood46 min
Jun 20, 10:44 PM EDTSpecial Marine WarningCLE46 min
Jun 20, 10:54 PM EDTSpecial Marine WarningCLE96 min
Jun 20, 11:03 PM EDTSpecial Marine WarningCLE87 min
Jun 20, 11:52 PM EDTSpecial Marine WarningCLE113 min
Jun 21, 12:18 AM EDTSpecial Weather StatementCLELucas42 min
Jun 21, 12:40 AM EDTSpecial Weather StatementCLEOttawa50 min
Jun 21, 1:37 AM EDTSpecial Marine WarningCLE113 min
Jun 21, 2:19 AM EDTSpecial Marine WarningCLE116 min
Jun 21, 3:52 AM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Wood68 min
Jun 21, 4:03 AM EDTSpecial Marine WarningCLE86 min
Jun 21, 4:17 AM EDTSpecial Weather StatementCLEHancock, Wood43 min
Jun 21, 4:57 AM EDTSpecial Weather StatementCLEErie, Hancock, Huron, Sandusky, Seneca, Wyandot63 min
Jun 21, 5:05 AM EDTSpecial Marine WarningCLE115 min
Jun 21, 5:17 AM EDTSevere Thunderstorm WarningCLEErie, Huron, Sandusky, Seneca43 min
Jun 21, 5:38 AM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain67 min
Jun 21, 6:14 AM EDTSpecial Marine WarningCLE2 hr
Jun 21, 6:26 AM EDTSevere Thunderstorm WarningCLEGeauga, Lake49 min
Jun 21, 6:29 AM EDTSpecial Weather StatementCLEAshland, Medina, Portage, Summit, Wayne31 min
Jun 21, 6:43 AM EDTSevere Thunderstorm WarningCLEGeauga, Portage, Summit47 min
Jun 21, 6:51 AM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull54 min
Jun 21, 7:02 AM EDTSpecial Weather StatementCLEStark43 min
Jun 21, 7:31 AM EDTSpecial Weather StatementCLEMahoning44 min
Jun 21, 9:52 AM EDTSpecial Weather StatementCLEStark23 min
Jun 21, 11:47 AM EDTSpecial Weather StatementCLECuyahoga43 min
Jun 21, 11:51 AM EDTSpecial Weather StatementCLEAshland, Richland39 min
Jun 21, 12:13 PM EDTSpecial Weather StatementCLEGeauga, Lake47 min
Jun 21, 12:17 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Richland, Wayne43 min
Jun 21, 12:43 PM EDTSevere Thunderstorm WarningCLEMahoning, Medina, Portage, Stark, Summit47 min
Jun 21, 12:48 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull57 min
Jun 21, 12:52 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake34 min
Jun 21, 1:09 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark, Trumbull54 min
Jun 21, 1:15 PM EDTSevere Thunderstorm WarningCLEAshtabula60 min
Jun 21, 1:20 PM EDTAreal Flood AdvisoryCLEAshtabula5 hr
Jun 21, 1:31 PM EDTSevere Thunderstorm WarningCLEStark29 min
Jun 20, 10:45 PM EDTSpecial Weather StatementCLEErie45 min
Jun 20, 11:19 PM EDTSevere Thunderstorm WarningCLEErie26 min
Jun 21, 3:09 AM EDTSpecial Weather StatementCLEErie66 min
Jun 21, 7:40 AM EDTSpecial Weather StatementCLECrawford, Erie35 min
Jun 21, 1:53 PM EDTAreal Flood AdvisoryCLECrawford5 hr
Jun 21, 2:06 PM EDTSevere Thunderstorm WarningCLECrawford54 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.